Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 291, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2006, 8:39 PM EDT for Monroe County, Morgan County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 8:39 PM EDT (00:39 UTC)
- Expired
- Jul 18, 2006, 9:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IN, Morgan County, IN
The radar
The Indianapolis radar (KIND), 53 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3384 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 190039
SVRIND
INC105-109-190130-
/O.NEW.KIND.SV.W.0291.060719T0039Z-060719T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EDT TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MORGAN COUNTY IN CENTRAL INDIANA...
NORTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA...
THIS INCLUDES THE CITY OF BLOOMINGTON...
* UNTIL 930 PM EDT
* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES EAST OF PARAGON...OR ABOUT 17 MILES NORTH
OF BLOOMINGTON...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PARAGON AROUND 845 PM EDT...
STINESVILLE AROUND 910 PM EDT...
ELLETTSVILLE AROUND 920 PM EDT...
BLOOMINGTON AROUND 925 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3933 8634 3933 8650 3942 8646 3941 8659
3933 8664 3933 8670 3909 8670 3912 8645
3933 8639
$$
PUMA2 follow-up statements
000
WWUS53 KIND 190117
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
917 PM EDT TUE JUL 18 2006
INC109-190127-
/O.CAN.KIND.SV.W.0291.000000T0000Z-060719T0130Z/
MORGAN-
917 PM EDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY IS CANCELLED...
LAT...LON 3933 8634 3933 8650 3932 8651 3933 8660
3933 8664 3933 8670 3909 8670 3912 8645
3933 8639
$$
INC105-190130-
/O.CON.KIND.SV.W.0291.000000T0000Z-060719T0130Z/
MONROE-
917 PM EDT TUE JUL 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTHERN MONROE COUNTY...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR BLOOMINGTON...MOVING SOUTH AT 25 MPH.
LAT...LON 3933 8634 3933 8650 3932 8651 3933 8660
3933 8664 3933 8670 3909 8670 3912 8645
3933 8639
$$
PUMA000
WWUS53 KIND 190130
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
930 PM EDT TUE JUL 18 2006
INC105-190140-
/O.EXP.KIND.SV.W.0291.000000T0000Z-060719T0130Z/
MONROE-
930 PM EDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONROE COUNTY EXPIRES
AT 930 PM EDT...
THE STORM HAS DECREASED IN INTENSITY TO BELOW SEVERE LEVELS.
LAT...LON 3933 8634 3933 8650 3932 8651 3933 8660
3933 8664 3933 8670 3909 8670 3912 8645
3933 8639
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:55 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 18, 6:55 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT TUE JUL 18 2006 .AVIATION...DISCUSSION FOR 190000Z TAF ISSUANCE. SFC WND SHFT JUST ABOUT TO THE IND TERMINAL WITH XTRAPOLATION SUGGESTING PASSAGE THERE ABOUT 182330Z WITH WNDS SHFTG TO AROUND 060 DEGREES BASED ON SFC OBS N OF THE BOUNDARY. SCT CONVECTION DVLPG IN THE VCNTY OF WND SHFT...MAINLY AROUND THE IND TERMINAL. MOST UNSTABLE AIR ALONG WITH BETTER CONVERGENCE EXISTS OVR THE WRN PARTS OF THE STATE...SO ADDITIONAL CONVECTION MAY DVLP FARTHER SW WITH TIME AS BOUNDARY SAGS IN THAT DIRECTION...ALTHOUGH ATTM NOTHING APPEARS IMMINENT. UPPR SUPPORT IS WK...SO CONVECTIVE THREAT SHOULD DIMINISH OVR THE HUF/BMG TERMINALS BY 190300Z...WITH THREAT ENDG AT THE IND TERMINAL AROUND 190100Z WITH PASSAGE OF WND SHFT. CROSSOVER TEMPS SUGGEST FOG DVLPMNT TONIGHT...WITH AREAS OF MVFR VSBYS DVLPG AFTER 190300Z. && .DISCUSSION...FORECAST FOCUS IS ON TSRA CHANCES TONIGHT AND ON THURSDAY/FRIDAY...AND THEN ON TEMPS ON THURSDAY. AT 18Z WEAK COLD FRONT EXTENDED ACROSS NORTHERN INDIANA BACK INTO CENTRAL IL. DRIER AIR WAS WELL BEHIND THE FRONT. SCT TSRA HAD DEVELOPED ACROSS THE FAR EASTERN FORECAST AREA /FA/. GFS SUFFERS FROM USUAL FEEDBACK ISSUES AT TIMES THIS FORECAST CYCLE...MOST NOTABLY THU NIGHT INTO SATURDAY. OTHERWISE MODELS HAVE SIMILAR IDEAS AND WILL USE A BLEND. FRONT WILL SINK SOUTH TONIGHT AS IT WASHES OUT. UPPER SUPPORT IS WEAK...AS IS SURFACE CONVERGENCE. THUS FEEL CHANCES FOR CONVECTION ARE SMALL AT BEST...AND WILL CONTINUE DRY FORECAST AFTER 00Z. WITH DRIER AIR LAGGING WELL BEHIND FRONT...BELIEVE DRIER AIR WILL NOT MAKE IT AS FAR SOUTH AS MAV LOW TEMPERATURES WOULD SUGGEST. THUS WILL GO CLOSER TO WARMER MET NUMBERS ACROSS THE NORTHERN FA. ELSEWHERE WILL BLEND THE COOLER MAV AND WARM MET NUMBERS. ON WEDNESDAY UPPER RIDGE BUILDS BACK INTO INDIANA. CU RULE SHOWS SOME SCATTERED TO BROKEN CONDITIONS...BUT FEEL STILL ENOUGH SUN TO PUSH TEMPERATURES TO MAV NUMBERS IN THE LOWER TO MIDDLE 90S. MCS WILL DEVELOP WELL TO THE NW OF INDIANA WED NIGHT IN STRONG WARM ADVECTION. THIS SHOULD STAY TO THE N OF THE FA BUT CLOUDS WILL SPILL OVER FOR THE DAY ON THURSDAY. THESE CLOUDS WILL HELP KEEP TEMPERATURES FROM REACHING THEIR FULL POTENTIAL. NEVERTHELESS...READINGS WILL STILL PEAK IN THE LOW TO MID 90S AGAIN AS 850 TEMPERATURES RISE TO NEAR 22-24C. COLD FRONT WILL ARRIVE DURING THE AFTERNOON AND COULD SPARK SOME STORMS. BEST CHANCE FOR STORMS LOOK TO BE AS THE FRONT SLOWLY MOVES THROUGH THURSDAY NIGHT ALONG WITH AN UPPER WAVE. FRONT LOOKS TO LINGER INTO FRIDAY SO HAVE ADDED POPS...MAINLY DURING THE MORNING. AS STATED EARLIER DON/T TRUST GFS SOLUTION INTO SATURDAY. 00Z ECMWF KEEPS FRONT FARTHER SOUTH AS WELL. WILL THUS KEEP DRY FORECAST FOR THE MOMENT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
Hazardous weather outlook, Jul 18, 3:24 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EDT TUE JUL 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 224 PM CDT TUE JUL 18 2006 /324 PM EDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAT INDEX VALUES NEAR 100 ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS ON THURSDAY. HOT AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON. SPOTTERS MAY ALSO BE NEEDED ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 18, 7:42 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 8 S INDIANAPOLIS 39.66N 86.15W
07/18/2006 MARION IN AMATEUR RADIO
AT COUNTY LINE ROAD AND COMBS ROAD ALUMINUM AWNING BLOWN
OVER
&&
ETERRELLLocal storm report, Jul 18, 7:45 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 9 SE INDIANAPOLIS 39.68N 86.03W
07/18/2006 E0.88 INCH MARION IN NWS EMPLOYEE
&&
ETERRELLLocal storm report, Jul 18, 8:02 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
802 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL NEW WHITELAND 39.56N 86.10W
07/18/2006 E1.00 INCH JOHNSON IN TRAINED SPOTTER
&&
ETERRELLLocal storm report, Jul 18, 8:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
803 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST FRANKLIN 39.49N 86.06W
07/18/2006 E0 MPH JOHNSON IN LAW ENFORCEMENT
TREE LIMBS DOWN
&&
ETERRELLLocal storm report, Jul 18, 8:22 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 6 NW FRANKLIN 39.55N 86.14W
07/18/2006 E0.88 INCH JOHNSON IN TRAINED SPOTTER
&&
ETERRELLLocal storm report, Jul 18, 8:25 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
825 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND DMG 9 NW GREENCASTLE 39.73N 86.96W
07/18/2006 PUTNAM IN TRAINED SPOTTER
MEASURED 50 MPH WIND GUST...LARGE TREEN LIMBS DOWN.
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:03 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Morgan | 42 min |
| Jul 18, 8:06 PM EDT | Severe Thunderstorm Warning | IND | Parke | 39 min |
| Jul 18, 8:28 PM EDT | Severe Thunderstorm Warning | IND | Vermillion, Vigo | 47 min |
| Jul 18, 8:45 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.